Illinois, 2003Strong Wind in Illinois, April 24, 2003
April 24, 2003 · NWS PAH · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 24, 5:11 AM CST, 5 hours 49 minutes earlier.
Area forecast discussion, Apr 24, 5:11 AM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
611 AM CDT THU APR 24 2003
DISCRETE RESOLUTION OF PRECIPITATION TYPE...INTENSITY AND
PERIODICITY DIFFICULT TO RESOLVE IN ZONE PACKAGE THIS MORNING.
GRIDDED FORECAST PACKAGE PROVIDES THE TREND...BUT FINE DETAILS
ASSOCIATED WITH MESO/MICROSCALE FEATURES NOT RESOLVED WITH THIS
FORECAST.
INITIAL PCPN SHIELD/RAIN/ CURRENTLY MOVING THROUGH PAH FORECAST
AREA. AS ADVERTISED YESTERDAY...ANTICIPATE A BREAK IN THE RAIN FROM
WEST TO EAST LATER THIS MORNING AND INTO THE EARLY AFTERNOON.
ALTHOUGH THE CLOUD SHIELD ASSOCIATED WITH THE PCPN SHOULD THIN
SOMEWHAT...UNCERTAINTY WITH TIMING/COVERAGE OF CLOUD COVER WILL
LIKELY REQUIRE FURTHER ZONE PACKAGE UPDATES LATER THIS MORNING.
GFS MODEL LAPSE RATES THROUGH THE 850-500 MB LAYER INDICATE ELEVATED
INSTABILITY SHOULD BE IN PLACE TODAY. THE GRADUAL NEWD TRANSITION OF
THE SURFACE WARM FRONT /AND INCREASING WARM AIR ADVECTION/ THROUGH
AR WILL AID IN BOUNDARY LAYER LIFTING OF PARCELS DURING THE
AFTERNOON AND EVENING...ESPECIALLY ACROSS SERN MO AND WESTERN KY.
NEARLY VERTICALLY STACKED LOW WILL MOVE THROUGH SERN KS EARLY THIS
EVENING...REACHING KPAH BETWEEN 15-18Z FRIDAY. CONVEYOR BELT
MOISTURE AND INSTABILITY FORCE A MENTION OF AT LEAST CATEGORICAL
PCPN /OCCASIONAL SHOWERS AND THUNDERSTORMS/ THROUGH EARLY FRIDAY.
COVERAGE RAIN VS. THUNDER WILL LIKELY BE IN A NARROW ZONE...BUT
GIVEN THE PROXIMITY OF THE UPPER LOW TO THE PAH FORECAST AREA...NOT
ABLE TO SPLIT OUT THUNDER/NON-THUNDER LOCATIONS ATTM.
KEPT MENTION OF SLIGHT CHANCE OF SEVERE ACROSS SAME AREAS AS SPC AND
DAYSHIFT FORECASTER. ONE ADJUSTMENT WAS MADE TO KEEP A MENTION OF
SEVERE BTWN MIDNIGHT TO 4AM FRIDAY FOR PURCHASE AREA OF
KENTUCKY...AS SECONDARY MAX OF CAPE/HELICITY/VORTICITY ASSOCIATED
WITH LOW...SUGGEST AT LEAST ISOLATED COVERAGE POSSIBLE.
ADJUSTED TEMPS FOR TODAY AND TONIGHT...BUT DID LITTLE OTHER
TINKERING WITH TEMPS THROUGH REMAINDER OF FORECAST. DECIDED TO GO A
LITTLE COOLER WITH MAXES TODAY...HOWEVER...I AM STILL HIGHER THAN
CURRENT AVN MOS GUIDANCE NUMBERS. I WILL HAVE TO HOPE FOR SOME PEEKS
AT THE SUN THIS AFTERNOON.
AFTER DWINDLING PCPN ACROSS PAH FORECAST AREA FRIDAY...DECIDED TO
INTRODUCE A SLIGHT CHANCE FOR PCPN LATE SUNDAY NIGHT FOR SWRN
IL/SERN MO. NO OTHER SIGNIFICANT CHANCES MADE TO FORECAST...EXCEPT
TO ADJUST WINDS WITH PASSAGE OF SURFACE LOW THROUGH THE SRN PART OF
THE PAH FORECAST AREA TONIGHT INTO EARLY FRIDAY.
PAH...NONE.
SMITH
Hazardous weather outlook, Apr 24, 4:00 AM CST, 7 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-251000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT THU APR 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON
THROUGH TONIGHT...ACROSS SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS AND
THE PURCHASE AREA OF WESTERN KENTUCKY. THE PRIMARY HAZARDS WILL BE
DAMAGING HAIL AND THE POTENTIAL FOR ISOLATED TORNADOES.
SPECIFICALLY...THE RISK OF SEVERE WEATHER WILL BE GREATEST OVER
THE OUTLOOK AREA LOCATED WEST OF A LINE FROM PERRYVILLE
MISSOURI...VIENNA ILLINOIS AND MURRAY KENTUCKY. THE POTENTIAL FOR
ISOLATED TORNADIC DEVELOPMENT WILL BE GREATEST ACROSS SOUTHEAST
MISSOURI FROM LATE AFTERNOON THROUGH MIDNIGHT...WITH A SMALL CHANCE
FOR DEVELOPMENT ACROSS THE PURCHASE AREA OF WESTERN KENTUCKY FROM
LATE EVENING AND AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST EARLY FRIDAY
MORNING. THE NEXT CHANCE FOR THUNDERSTORMS WILL BEGIN LATE SUNDAY
OVER SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. A DAILY CHANCE FOR
THUNDERSTORMS WILL THEN CONTINUE MONDAY THROUGH WEDNESDAY OF NEXT
WEEK ACROSS THE ENTIRE OUTLOOK AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT
FOR SEVERE WEATHER.
Strong Wind, Wayne
- When
- April 24, 11:00 AM CST
- Where
- Wayne forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.430, -88.426 (the zone’s center; the record gives no point)
Strong wind gusts blew down a couple of trees. Cast iron furniture was blown off a porch. The winds were not directly related to thunderstorms. These localized winds may have been related to a mesoscale pressure feature in the wake of showers and thunderstorms that passed through about an hour earlier.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 24 to 25, 20036 injured · $54 million · F3 · 56 events
- Tornado and Hail in Louisiana, April 24, 20033 injured · $408,000 · F2 · 6 events
- Tornadoes and Hail in Arkansas, April 24, 2003$763,000 · F1 · 9 events
- Tornado in Arkansas, April 24, 2003F2 · 1 event
- Tornado and Hail in Kansas, April 24, 2003$105,000 · F1 · 5 events
- Tornado in Louisiana, April 24, 2003$50,000 · F1 · 1 event
- Tornado in Mississippi, April 24, 2003$50,000 · F1 · 1 event
- Damaging Wind in Idaho, April 24, 2003$100,000 · 65 kt wind · 1 event
- Flood in Alabama, April 24 to 25, 2003$85,000 · 1 event
- Hail in Texas, April 24, 2003$49,000 · 2.75 in hail · 10 events
- Hail and Lightning Strike in Arkansas, April 24, 2003$51,000 · 1.75 in hail · 4 events
- Tornado in Arkansas, April 24, 20031 injured · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350335.